Winter Weather, Perry
- When
- February 16, 12:00 AM CST to 3:00 AM CST
- Where
- Perry forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.084, -89.367 (the zone’s center; the record gives no point)
Following a major flash flood event on the 15th, bands of moderate to heavy snow developed behind a cold front associated with low pressure during the early morning hours of the 16th. A quick burst of snow led to 1 to 3 inches of snow across southern Illinois with poor visibility below 1 mile.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Following a major flash flood event on the 15th, bands of moderate to heavy snow developed behind a cold front associated with low pressure during the early morning hours of the 16th. A quick burst of snow led to 1 to 3 inches of snow across southern Illinois with poor visibility below 1 mile. Temperatures plunged into the 20s to around 30 degrees due to wind gusts between 25-35 mph, causing slick road conditions with snow accumulating on all surfaces. Key Impacts: transportation delays.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 15, 11:42 PM CST, 18 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Paducah KY Issued by National Weather Service Quad Cities IA IL 1142 PM CST Sat Feb 15 2025 .KEY MESSAGES... - A major, potentially historic, flash flood event is ongoing this afternoon across portions west Kentucky and southwest Indiana and adjacent parts of southern Illinois and southeast Missouri. - A few thunderstorms are possible this afternoon and into the evening. Some of these may become strong to severe along the Kentucky-Tennessee border. Damaging wind gusts and possibly a brief tornado or two are the main threats. - A brief change over to snow is possible overnight as colder air filters in. Light snow accumulation's are possible. - Accumulating snowfall is becoming increasingly likely Tuesday into Wednesday with travel impacts possible. - Dangerous, bitter cold is forecast for most of next week. Low temperatures in the single digits and subzero wind chills are forecast the latter half of next week. && .DISCUSSION... Issued at 216 PM CST Sat Feb 15 2025 A major flash flood event is ongoing this afternoon. Regional radar shows widespread rain moving west to east through the region. Cooler cloud tops and lightning have developed to the south which will only exacerbate ongoing flooding issues with heavier rain rates at times. Several flash flood warnings are currently in effect across western Kentucky where radar and gage estimates of 2-4 inches (locally higher) of rain has already fallen. Given the increasing convective nature of these rain showers, conditions are only expected to worsen over the afternoon and evening. We continue to highlight this as a dangerous and major/potentially historic flash flood event. The threat remains for strong to severe storms this afternoon. This all comes down to whether we see any updrafts becoming surface based. Some hi-res sources suggest this may occur but the window looks small and only confined to the far southeast corner of our forecast area from roughly Calloway to Todd counties in Kentucky. If we do see surface-based instability, a few mesovorticies may develop with in the main squall line, with a locally enhanced straight-line wind and spin-up tornado risk. A cold front will move through the region tonight bringing a blast of Arctic air for tonight and sets the stage for a week long period of much colder weather. Upper level ascent still looks pretty strong overnight as a band of snow showers moves across the region. Some of this snow may be heavy at times as there is a very short window of time where the moisture and lift align well in the DGZ. We could see a dusting to 1 inch of snow overnight along with the possibility of moisture on roadways freezing. Confidence continues to further increase that a period of accumulating snow will impact the region Tuesday night into Wednesday. The trend with the NBM and ensembles solutions has been increasing as we get closer to this event. NBM probability of greater than 2 inches of snow is now 70-90% and 50-70% chance of 4 inches or more. Still plenty of time for changes but confidence is only increasing that impactful heavy snow will arrive Tuesday PM into Wednesday. Behind this system, very cold temperatures settle into the region as Arctic high pressure dives into the Midwest. Highs will only reach the teens to lower 20's Wednesday through Friday with lows in the single digits possible. Wind chills below zero appear likely as well. While we saw some of these temperatures back in January, its possible we may see very similar conditions if not colder this week. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1132 PM CST Sat Feb 15 2025 Widespread precipitation continues to shift eastward into central Kentucky at 530 UTC. TAFs are currently a mix of MVFR to IFR ceilings and visibilities from the west to east. Lingering light rain or rain showers continues at TAF sites east of the Mississippi River. To the west, expect light snow or snow showers to develop by 8 UTC and spread eastward through 10 UTC. LIFR conditions are possible in the strongest snow showers. After 10 UTC conditions will lift to IFR and slowly improve to MVFR during the afternoon hours. Skies will slowly clear after 21 UTC on Sunday with VFR conditions preevailing after 00 UTC. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...AD AVIATION...DC
Hazardous Weather Outlook National Weather Service Paducah KY 927 PM CST Sat Feb 15 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 927 PM CST Sat Feb 15 2025 /1027 PM EST Sat Feb 15 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Considerable to potentially major flash flooding at times continues. Refer to the Flood Watch product, and numerous flood and flash flood warnings, for specific details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Accumulating snowfall with travel impacts is becoming increasingly likely Tuesday afternoon through Wednesday morning. Dangerous cold is forecast for much of next week. Morning wind chill values will be near or below zero Wednesday through Friday. Widespread river flooding will continue or is forecast to develop along parts of the Ohio and Green Rivers. .SPOTTER INFORMATION STATEMENT... Spotter reports are appreciated.
Preliminary Local Storm Report
National Weather Service Paducah KY
623 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM Rain 3 W Sedalia 36.64N 88.66W
02/15/2025 M5.17 Inch Graves KY Mesonet
Mesonet station DW9711 Mayfield.
0610 PM Rain 2 SW Murray 36.59N 88.34W
02/15/2025 M5.13 Inch Calloway KY Mesonet
Mesonet station AW804 MURRAY.
0605 PM Rain 2 ENE Hickman 36.57N 89.16W
02/15/2025 M4.55 Inch Fulton KY Mesonet
Mesonet station HCKM Hickman KY 2 E.
0608 PM Rain 3 SE Faridealing 36.82N 88.20W
02/15/2025 M4.40 Inch Marshall KY Mesonet
Mesonet station DW6462 Murray.
0605 PM Rain 5 NNE Benton 36.92N 88.34W
02/15/2025 M4.30 Inch Marshall KY Mesonet
Mesonet station DRFN Benton KY 4 N.
0605 PM Rain 4 NNE Wingo 36.70N 88.72W
02/15/2025 M4.13 Inch Graves KY Mesonet
Mesonet station PRYB Mayfield KY 6 SW.
0600 PM Rain 6 NNE Diehlstadt 37.04N 89.38W
02/15/2025 M4.09 Inch Scott MO Mesonet
Mesonet station PCLM7 6.3 NE Diehlstadt.
0521 PM Rain 3 SW Goldon Pond 36.78N 88.06W
02/15/2025 M4.04 Inch Trigg KY Mesonet
Mesonet station LBLK2 Golden Pond KY.
0605 PM Rain 1 SW Heath 37.07N 88.80W
02/15/2025 M4.00 Inch McCracken KY Mesonet
Mesonet station AT712 West Paducah KY.
0608 PM Rain 1 WNW Central City 37.30N 87.15W
02/15/2025 M3.95 Inch Muhlenberg KY Mesonet
Mesonet station FW6456 Central City.
0530 PM Rain 4 WNW Cerulean 36.98N 87.78W
02/15/2025 M3.95 Inch Caldwell KY Mesonet
Mesonet station CBBK2 4.3 W Cerulean.
0600 PM Rain 6 S Wolf Island 36.66N 89.20W
02/15/2025 M3.94 Inch Mississippi MO Mesonet
Mesonet station EW4994 Dorena MO.
0605 PM Rain 1 W Murray 36.61N 88.34W
02/15/2025 M3.89 Inch Calloway KY Mesonet
Mesonet station MRRY Murray KY 1 W.
0600 PM Rain 6 SE Eddyville 37.02N 88.01W
02/15/2025 M3.88 Inch Lyon KY Mesonet
Mesonet station EW1850 Eddyville KY.
0605 PM Rain 7 NNW Hopkinsville 36.95N 87.52W
02/15/2025 M3.86 Inch Christian KY Mesonet
Mesonet station PGHL Hopkinsville KY 6 N.
0605 PM Rain 6 SSE Aurora 36.70N 88.10W
02/15/2025 M3.84 Inch Calloway KY Mesonet
Mesonet station 1357D 5 SSE Aurora.
0555 PM Rain 3 NW Powderly 37.27N 87.20W
02/15/2025 M3.77 Inch Muhlenberg KY Mesonet
Mesonet station GFSK2 Greenville KY.
0605 PM Rain 2 ESE Princeton 37.10N 87.86W
02/15/2025 M3.77 Inch Caldwell KY Mesonet
Mesonet station PRNC Princeton KY 2 SE.
0605 PM Rain 4 SW Cadiz 36.83N 87.86W
02/15/2025 M3.74 Inch Trigg KY Mesonet
Mesonet station CADZ Cadiz KY 4 SW.
0600 PM Rain 6 ENE Hazel 36.54N 88.22W
02/15/2025 M3.68 Inch Calloway KY Mesonet
Mesonet station FW3304 New Concord KY.
0610 PM Rain 2 NW Anniston 36.85N 89.36W
02/15/2025 M3.65 Inch Mississippi MO Mesonet
Mesonet station MOA27 Charleston, MO South.
0600 PM Rain 4 SE Allegre 36.88N 87.17W
02/15/2025 M3.64 Inch Todd KY Mesonet
Mesonet station DW3900 Elkton KY.
0605 PM Rain 3 SE Allegre 36.89N 87.18W
02/15/2025 M3.64 Inch Todd KY Mesonet
Mesonet station 6885D 3 SE Allegre.
0605 PM Rain 4 NE Trenton 36.76N 87.21W
02/15/2025 M3.63 Inch Todd KY Mesonet
Mesonet station ZION Elkton KY 5 SW.
0530 PM Rain 3 E Hopkinsville 36.85N 87.43W
02/15/2025 M3.62 Inch Christian KY Mesonet
Mesonet station HLBK2 3.4 E Hopkinsville.
0530 PM Rain 2 SSW Elkton 36.78N 87.17W
02/15/2025 M3.55 Inch Todd KY Mesonet
Mesonet station EKTK2 1.9 S Elkton.
0610 PM Rain 5 ENE Gracey 36.92N 87.58W
02/15/2025 M3.54 Inch Christian KY Mesonet
Mesonet station FW2085 Princeton KY.
0528 PM Rain 2 W Fort Campbell North 36.66N 87.49W
02/15/2025 M3.51 Inch Christian KY Mesonet
Mesonet station TT760 Fcrg55.
0608 PM Rain 3 NW Elkton 36.85N 87.20W
02/15/2025 M3.50 Inch Todd KY Mesonet
Mesonet station AW975 ELKTON.
&&Preliminary Local Storm Report
National Weather Service Paducah KY
848 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM Flash Flood 1 SE Evansville 37.97N 87.53W
02/15/2025 Vanderburgh IN Trained Spotter
2.5 inches total rainfall so far, heavy rain
still coming down, flash flooding ongoing
with streets, creeks, and especially low
lying areas in and around the Angel Mounds
area on the southeast side of Evansville.
&&Preliminary Local Storm Report
National Weather Service Paducah KY
948 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM Flash Flood 2 ESE Clinton 36.65N 88.96W
02/15/2025 Hickman KY Emergency Mngr
Every state highway in and out of Hickman
County has water over it in at least one
location with the exception of KY 239.
&&
JGGPreliminary Local Storm Report
National Weather Service Paducah KY
1016 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM Rain 1 SE Evansville 37.97N 87.53W
02/15/2025 M2.85 Inch Vanderburgh IN Trained Spotter
Heavy rain continues, total is 2.85" thus
far on the southeast side of Evansville, in
Angel Mounds.
&&Preliminary Local Storm Report
National Weather Service Paducah KY
1112 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM Flood 4 SSE Dexter 36.69N 88.28W
02/15/2025 Calloway KY Trained Spotter
Water getting into homes in Almo.
&&
ATLPreliminary Local Storm Report
National Weather Service Paducah KY
1134 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM Rain 4 E Grahamville 37.09N 88.71W
02/15/2025 M4.64 Inch McCracken KY Public
1116 PM Rain 1 SW Cayce 36.54N 89.06W
02/15/2025 M6.13 Inch Fulton KY Amateur Radio
Personal weather station measurement.
1000 PM Rain Lone Oak 37.04N 88.67W
02/15/2025 M4.75 Inch McCracken KY Broadcast Media
Daily rainfall total.
&&The national radar mosaic for the moment the first event began.
19 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2025Every state in 2025This day in weather historyWarnings in Illinois, February 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1232447, 1232443, 1232444, 1232448, 1232453, 1232457, 1232465, 1232445, 1232446, 1232449, 1232450, 1232454, 1232455, 1232458, 1232460, 1232466, 1232467, 1232456, 1232462.